News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Please help Asap


 Will D - Sun Jan 01, 2006 7:16 am

Hello there. if anyone can help me on this I will really appreciate it. I am kind of desperate here and worried for my brothers life.
ok well my brother is 28, when he was 24 he started showing signs of being crazy acting crazy. so he tried to commit suicide. after that he has been on some pills. but now after we run out of these expensive pills he starts to act different. I don't know if they are seizures but it looks like it. He throws his head back a couple of times and his eye roll to the back of his head. every year its getting worse. right now he throws his head back multiple times in a row or he shakes his head. i put my hand on top of his head and it felt like his brain was moving. felt like a hundred snakes slithering inside. his symptoms are alot like Subarachnoid Hemorrhage, but when I read about it. it says you had to have had trauma to your head. well he did when he was about 8 years old to the back of his head he fell on a vase. but he was normal went to college and everything until he hit 24 it came out of nowhere. so I know he isnt crazy. afte he takes the pills gradually he gets better. but I noticed it is getting worse when he doesnt take his pills.he doesnt rest anymore he walks around and has seizures throwing his head around. I can tell from his face he is tired of this. his mood changes to laughter out of nowhere. then it stops. also he twitches his hands or arms while he has these seizures. he does not have any bad history of any crazyness he is normal and healthy. so please if you can tell me what this is and where i can go or do please tell me.
 Rhonda P, CEP - Sun Jan 01, 2006 12:20 pm

User avatar Dear Will D,

You have mentioned symptoms that lead in a lot of directions, one answer is not possible. I can tell you that he needs a physical and a psychological evaluation right away.

Your brother could have physical illnesses, substance abuse or psychological dysfunctions, he may have more than one thing going on. He needs a complete physical and blood work-up, treatment can be started depending upon the results.

You are very wise to worry, now you need to make sure to get him to a doctor as soon as possible to get checked out. Both a physical and psychological illness can cause further damage to your brother’s brain, it may even kill him or cause him to want to injure himself.

Look in your local phone book for the County Health Department in your area, ask for available assistance for physiological disorders. This may lead you to the person that can find help for your brother. Most importantly, CONTACT A DOCTOR and get him in for a physical exam right away.
 Will D - Sun Jan 01, 2006 2:18 pm

Thank you for your help. Also let me mention that I looked into this. and I found out the pill he was taking is Zyprexa, I looked into the pill online and I found out it has some very bad side effects. Lots of web sites mention this pills danger. I believe he is having withdrawl effects from this pill and he is having epilepsy seizures. He first started taking Zyprexa for bi polar symptoms. he took this pill for a few years now maybe 4 or more.
Now I am really lost on what to do. if I should keep him on the pill or find a safer alternative. and if that would even work.
 Rhonda P, CEP - Sun Jan 01, 2006 3:50 pm

User avatar I may have misunderstood what you said but if I didn't, you shouldn’t be the one making the decision to give this medication to your brother or to withhold it. CONTACT HIS DOCTOR! This is very important, he may be having seizures, that can happen when you abruptly go off this type of medication.

Zyprexa is an antipsychotic medication that changes the chemicals in the brain. It’s used for schizophrenia and bipolar disorders as well as other psychological disorders. This type of medication CAN NOT be stopped and started sporadically, this will make the person worse and can cause bad side effects.

If you have an emergency phone number for his physician, call him RIGHT NOW! If he is showing signs of seizure activity, this is an emergency - CALL 911 or take him to the local emergency room! Make sure you talk all your fears over with his doctor (if he will talk with you, your brother is an adult), see if there is a safer alternative. Don’t try anything on your own.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here